Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 15, 1999, 9:03 PM MDT for Washington County, Utah. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 15, 1999, 9:03 PM MDT (03:03 UTC)
- Expired
- Jul 15, 1999, 11:00 PM MDT
- In force
- 117 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, UT
The radar
The Cedar City radar (KICX), 86 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 3.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2633 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 160315 FFWSLC UTC053-160500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 903 PM MDT THU JUL 15 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED THE * FLASH FLOOD WARNING FOR... EXTREME SOUTH CENTRAL WASHINGTON COUNTY IN UTAH * UNTIL 1100 PM MDT * AT 900 PM MST...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN 12 MILES SOUTHEAST OF BLOOMINGTON...OR ABOUT 13 MILES SOUTH OF ST GEORGE...STATIONARY. EXCESSIVE RUNOFF FROM THIS STORM IS LIKELY CAUSING FLASH FLOODING OF MOKAAC WASH AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS IN THIS AREA. RADAR ESTIMATES GREATER THAN 7 INCHES OF RAIN FELL IN THE MOKAAC WASH AREA OF NORTHERN ARIZONA WHICH FLOWS NORTH AND EMPTIES INTO THE VIRGIN RIVER ABOUT ONE QUARTER MILE SOUTH OF THE TOWN OF BLOOMINGTON. ALTHOUGH NO REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED...LIKELY DUE TO THE REMOTENESS...RAINFALL AMOUNTS OF THIS MAGNITUDE RARELY OCCUR WITHOUT PRODUCING SOME KIND OF FLASH FLOODING OR MUDSLIDES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGH>ER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3706 11346 3700 11348 3701 11371 3705 11369
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 9:00 PM MDT, 3 minutes earlier.
Area forecast discussion, Jul 15, 9:00 PM MDT, 3 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 900 PM MDT THU JUL 15 1999 SYNOPSIS...A SOMEWHAT DRIER WESTERLY FLOW TO MOVE ACROSS NORTHWEST UTAH FRIDAY WHILE THE SOUTH AND EAST WILL REMAIN UNDER A MOIST AND UNSTABLE AIRMASS RESULTING IN AREAS OF SHOWERS AND THUNDERSTORMS. DISCUSSION...SATELLITE SHOWS HIGH LEVEL MOISTURE COMING BACK NORTHWARD OVER WESTERN UTAH AND EASTERN NEVADA AHEAD OF A WEAK SHORTWAVE WHICH THE MODELS STRING OUT OVER CENTRAL UTAH TONIGHT. HOWEVER, THE WATER VAPOR INDICATES AN APPARENT CIRCULATION OVER SOUTHERN CA/NV AREA AND WILL KEEP THUNDERSTORMS GOING IN THE SOUTH TONIGHT. IN THE NORTH WILL ADD CLOUDS AGAIN, BUT LEAVE MENTION OF THUNDERSTORMS OUT AS MUCH MORE STABLE CONDITIONS PRESS SOUTH ACROSS CENTRAL UTAH THIS EVENING BEHIND BAND OF THUNDERSTORMS. NOT ENOUGH OF NEW MODEL IN YET TO MAKE ANY CHANGES FOR FRIDAY. SLC 1442 CDC 6541 STRUTHWOLF .SLC...NONE
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.